Has anyone experienced behavioral problems due to medication side effects? I have no idea how to help my daughter. I scheduled an appointment to talk to her doctor about it but can’t get in for a couple of months. She’s been getting progressively more clingy, aggressive and has crazy mode swings.
My daughter had awful behavior changes and depression at age 5 from singulair. Her doctor took her off of it right away and it is now in her chart as an allergy because the side effect was so agressive in her and they no longer want her on it in the future (and neither do I, it was awful!). It is so hard to handle them when they can’t control it and makes it even more difficult for them than us. I hope they figure something out for your little one. Good luck mama
Not me but my mom. Alot of different medications especially antihistamine or anything extra vitamin D makes her very irritable and in a terrible mood. Only way to get it to go away for her is to stop taking the medications for a couple of days
What meds? Alot have agitation as side effects
Yep. It’s incredibly common
I’d call back & ask/plead to get in sooner or at least ask the Doc to call. These possible side effects are reason enough. How old is she & what med?
You need to call the doctor. Even something simple like Albuterol can cause behavioral issues. There are alternatives. Just need to talk to the prescribing doctor.
Sometimes you gotta yell a little louder to get the attention you need. Call back and let them know it’s medication related, and urgent. Sometimes calling the pharmacist where you get the meds can be helpful too, they can get on the doctors ass quicker than patients.
My son was put on an ADHD med about 6 years ago. He turned violent. Was always trying to hit people, broke his sister’s finger and could not stop yelling. He had behavior issues already but nothing to the extreme he was at during that time. I called his doctor and told him what was going on and made an appt. We took him off the med right away and things started to return to our normal. Come to find out he was having that not so common side effect. Even to this day we have to be very careful of any med he takes.
My kids cannot take claritin or zyrtec for similar reasons…
For me it was dimetap
But they both have ADHD…and so do I
Both of my daughters had similar reactions to Singular. They were put on at the same time for seasonal allergies. I have a friend who’s son had the same issue as well.
Not sure what medication it is, however if she’s having side effects, I’d stop giving it to her until she can be seen by the doctor again.
if the side effects of the medication are more distressing and damaging than the symptoms of the illness they are supposed to be treating than i would stop the meds.
Be careful just suddenly stopping meds, it can cause additional problems. Call your pediatrician back and explain that you connot wait that long for an appointment. The squeaky wheel gets the oil
I would definitely stop the medication and try to be seen either by another doctor or sooner by her regular doctor and explain the situation. Her current doctor’s office allowing her to go everyday on that medication with that serious of side effects is pure neglect.
Call and tell the Doctor that you need an immediate appointment OR switch doctors.
The child needs to be seen.
Some of these people, while mean well, are giving you bad advice.
Only a Dr should tell you if you should immediately stop any medications.
Especially if the medication has been taken longer than two weeks.
Get the genesite test done…my son was put on a med he was taken off of a year ago and I demanded the test…come to find out it was in the “red zone” and they had to stop it
I’d give him a lower dosage. Ridiculous that you can’t see the doctor for a couple of months. I’d call them again and tell them he is obviously having major side effects and he needs to be seen now or you’ll have no choice but to take him off the meds. Again I don’t recommend taking him off fully because he can have other side effects. Just tapper it down till you can get him seen.
Yes, my son goes loopy of some medicines, and gets blotchy skin. It seems to be certain preservatives that make him hyper
I would of stop the medicine until your child goes in to see the dr
Find another doctor to take her to, don’t wait months!
Waiting months to be seen is crazy. I would either speak to your daughter’s Dr’s nurse on the phone, or take her to see another Dr right away!
Try talking to the pharmacist and definitely look Into a new doctor. That’s a crazy wait unless it’s a specialist
Depending on the type of medicine you shouldn’t stop it without Drs permission. Try talking to the nurse on the phone, your pharmacist, or may even your insurance may have a nurse/Dr hotline/online consult.
Google is scary but can also be your friend in this situation, since it is a bit dire, also maybe join a Facebook group for this medicine, sounds silly but you’d be surprised
Yes. I had to be taken off Vybriid because it caused me to be angry all the time and very aggressive. I was fighting with everyone over everything. No physical violence.
Keep her on the meds. Sometimes, effects can level out after being on a med a while. Doctors generally want you to take at least 2 weeks of doses to get optimal results. Keep taking but make an appointment asap to talk to the doctor and make changes.
My best advice, contact MD and leave message for call back. Discuss the situation on the phone. If need be I am certain, your daughter will be added to the schedule ASAP. Don’t make any medication changes without consulting her doctor. Wishing you all the best.
Would it happen to be keppra, used for epilepsy?
Yes. I was on concerta and got extremely violent so my mom made me stop them. I put my little brother in the hospital once and that’s when she cut out the meds and demanded I get in sooner than a few weeks.
Cut out red dye (#44) from her diet. Red dye and there is a blue one that cause behavioral problems.
What is she taking my son’s ADHD the first meds he was given we took him off he now takes Dex and catapres for sleep but I have to be extremely careful what I bye as in cold medicines ect because they can affect his behaviour
I’d find a doctor that doesn’t take a couple of months to get you in!! You’re her parent, her advocate, her voice… DO BETTER!!
How long has she been on the new meds
Probably depends on the medication? Any kind of mood altering medicine ( for anxiety, depression, bipolar, adhd) all have a risk of increasing mood swings. Seizure medication can cause aggressive behavior and mood swings. Steroids also can. Maybe list the medication and you’ll get more direct answers?
Call for an emergency appointment
Most Doctors will get you in fast if you tell them about the aggression and if not I would look for a new docm
What kind of dr. Makes you wait that long. I would be looking g for a new one, or keep calling for a sooner appointment
Have you called to talk with the nurse to get in faster? If your child is experiencing adverse side effects and the doctor is unable to see your child, it’s time to find a new doctor.
If nothing else take her to the emergency room
Call and leave a message for your Dr. ; their nurse should call you back and tell them what is going on. Then hopefully they can see her sooner. Keep calling and leaving messages, its your baby, and they need to know something is wrong
what medication? my daughter was diagnosed yesterday with depression and anxiety. the anxiety I knew about the depression no. my daughter couldn’t take dimeatapp. it made her hyper… i suggest you schedule a meeting.
We dis with Keppra. Saw almost immediately the anger and rage in a child that doesn’t normally have that behavior… it was horrible! Then she became suicidal… totally not her. My dr called us, talked about what was going on then immediately yanked her from it. I’d call and talk to a nurse then if it’s bad enough the dr can call
My daughter has ADHD and one way i handle her mood swings is to carry her on my hip or hold her like in a hug and gently tell her to calm down. Thats been a process but now she will calm down within a minute and she cries into me while i brush aside her hair whispering that i love her and everything is okay.
You can ask for telephone consultation if they dont have a closer app so dont let them fob you off just ask for one
Depending on the medication she’s on. Like said above any antidepressants/anxiety/bipolar/etc. meds CAN make you aggressive and major moodswings. It took me 5 different pills for me to get a good one, all the others made me aggressive and have flip flop moods
speak to the doctors office or nurse and explain that your daughter is having a negative reaction to the medication and what is the best way to take her off - some meds can be stopped ASAP and others need to taper off.
THEN go to your appt in a month and discuss an alternative.
I had to take my son off all meds due to the up and down mood swings. My kid is much happier. As far as schooling we just have to be on top of everything and constant communication with teachers.
Yes my son had the same reaction to his seizure meds and they put him on b12 vitamin and it really helped but I wouldn’t do it without talking to her doctor first.